Alert archive / Kansas / High Wind Watches in 2014

High Wind Watch 2, NWS Dodge City, KS

February 18, 201427 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Feb 18, 2014, 2:53 PM CST for 27 counties in Kansas. It took effect at Feb 20, 2014, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 18, 2014, 2:53 PM CST (20:53 UTC)
In effect from
Feb 20, 2014, 12:00 AM CST
Expired
Feb 19, 2014, 4:07 AM CST
In force
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 530 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2991 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
530 m²/s²
0-3 km storm-relative helicity
554 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WWUS73 KDDC 182053
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CST TUE FEB 18 2014

...HIGH WINDS AND LIGHT SNOW TO DEVELOP LATE WEDNESDAY...

.AS A COLD FRONT MOVES SOUTH TODAY... STRONG NORTHWEST WINDS WILL
DEVELOP BEHIND IT. THESE WINDY CONDITIONS WILL ONLY EXIST FROM
VERY EARLY THIS AFTERNOON TO JUST BEFORE SUNDOWN.

KSZ030-031-043>046-190600-
/O.NEW.KDDC.HW.A.0002.140220T0600Z-140220T1500Z/
/O.CON.KDDC.WI.Y.0006.000000T0000Z-140219T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER
253 PM CST TUE FEB 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

* TIMING...LATE THIS AFTERNOON...THEN LATE WEDNESDAY NIGHT THROUGH
  EARLY THURSDAY MORNING.

* WINDS...NORTHWEST AT 25 TO 35 MPH THIS AFTERNOON. NORTH AT 35 TO
  45 MPH WITH GUSTS TO 60 MPH LATE WEDNESDAY NIGHT INTO EARLY
  THURSDAY MORNING.

* MAIN IMPACT...HAZARDOUS TRAVEL ESPECIALLY ALONG EAST-WEST ROADS
  AND AROUND GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE WILL BE
  POSSIBLE WITH HIGH GUSTS AROUND 60 MPH.

* OTHER IMPACTS...AREAS OF BLOWING SNOW ESPECIALLY ALONG
  INTERSTATE 70 CORRIDOR LATE WEDNESDAY NIGHT INTO EARLY THURSDAY
  MORNING MAY REDUCE VISIBILITY TO BELOW ONE HALF OF A MILE AT
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

KSZ061>066-074>081-084>090-190600-
/O.NEW.KDDC.HW.A.0002.140220T0600Z-140220T1500Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
253 PM CST TUE FEB 18 2014 /153 PM MST TUE FEB 18 2014/

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

* TIMING...LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY MORNING

* WINDS...NORTH AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* MAIN IMPACT...HAZARDOUS TRAVEL ESPECIALLY ALONG EAST-WEST ROADS
  AND AROUND GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE WILL BE
  POSSIBLE WITH THESE HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

UMSCHEID
3 follow-up statements
438 
WWUS73 KDDC 190046
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
646 PM CST TUE FEB 18 2014

...HIGH WINDS AND LIGHT SNOW TO DEVELOP LATE WEDNESDAY...

.STRONG NORTHWEST WINDS WILL DEVELOP WEDNESDAY NIGHT AS A COLD
FRONT MOVES SOUTH ACROSS WESTERN KANSAS. THESE STRONG WINDS WILL
CONTINUE THROUGH EARLY THURSDAY MORNING.

KSZ030-031-043>046-190900-
/O.EXP.KDDC.WI.Y.0006.000000T0000Z-140219T0100Z/
/O.CON.KDDC.HW.A.0002.140220T0600Z-140220T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER
646 PM CST TUE FEB 18 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

* TIMING...MIDNIGHT WEDNESDAY NIGHT THROUGH EARLY THURSDAY
  MORNING.

* WINDS...NORTH AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* MAIN IMPACT...HAZARDOUS TRAVEL ESPECIALLY ALONG EAST-WEST 
  ROADS AND AROUND GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE WILL 
  BE POSSIBLE WITH HIGH GUSTS AROUND 60 MPH. 

* OTHER IMPACTS...AREAS OF BLOWING SNOW ESPECIALLY ALONG 
  INTERSTATE 70 CORRIDOR LATE WEDNESDAY NIGHT INTO EARLY 
  THURSDAY MORNING MAY REDUCE VISIBILITY TO BELOW ONE HALF OF A 
  MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

KSZ061>066-074>081-084>090-190900-
/O.CON.KDDC.HW.A.0002.140220T0600Z-140220T1500Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
646 PM CST TUE FEB 18 2014 /546 PM MST TUE FEB 18 2014/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* TIMING...MIDNIGHT WEDNESDAY NIGHT THROUGH EARLY THURSDAY
  MORNING

* WINDS...NORTH AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* MAIN IMPACT...HAZARDOUS TRAVEL ESPECIALLY ALONG EAST-WEST 
  ROADS AND AROUND GRAIN ELEVATORS. LIGHT STRUCTURAL DAMAGE WILL 
  BE POSSIBLE WITH THESE HIGH WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

BURGERT
489 
WWUS73 KDDC 190846
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
246 AM CST WED FEB 19 2014

...HIGH WINDS WITH BLOWING SNOW LATE TONIGHT AND THURSDAY...

.STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT AFTER MIDNIGHT, AS A
COLD FRONT PLUNGES SOUTH ACROSS WESTERN KANSAS. THESE STRONG WINDS
WILL CONTINUE THROUGH MUCH OF THURSDAY. LIGHT SNOW WILL BEGIN LATE
TONIGHT, AND BLOWING SNOW COULD BE A PROBLEM DUE TO REDUCED
VISIBILITIES.

KSZ030-031-043>046-061>066-074>081-084>090-191815-
/O.UPG.KDDC.HW.A.0002.140220T0600Z-140220T1500Z/
/O.NEW.KDDC.HW.W.0003.140220T0600Z-140221T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
246 AM CST WED FEB 19 2014 /146 AM MST WED FEB 19 2014/

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT. 

* TIMING...FROM 12 AM CST THURSDAY THROUGH 7 PM CST THURSDAY.

* WINDS...NORTH-NORTHWEST AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* MAIN IMPACT...HAZARDOUS TRAVEL ESPECIALLY ALONG EAST-WEST ROADS,
  AND NEAR GRAIN ELEVATORS AND WIND BREAKS. LIGHT STRUCTURAL
  DAMAGE WILL BE POSSIBLE WITH HIGH GUSTS UP TO 60 MPH.

* OTHER IMPACTS...AREAS OF BLOWING SNOW ALONG AND NORTH OF HIGHWAY 96,
  LATE TONIGHT INTO THURSDAY, MAY REDUCE VISIBILITIES TO BELOW ONE
  HALF OF A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  MONITOR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...UPDATES...STATEMENTS....FORECASTS...AND WARNINGS.

&&

$$

12
685 
WWUS73 KDDC 191008 CCA
NPWDDC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
407 AM CST WED FEB 19 2014

...HIGH WINDS WITH BLOWING SNOW LATE TONIGHT AND THURSDAY...

.STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT AFTER MIDNIGHT, AS A
COLD FRONT PLUNGES SOUTH ACROSS WESTERN KANSAS. THESE STRONG WINDS
WILL CONTINUE THROUGH MUCH OF THURSDAY. LIGHT SNOW WILL BEGIN LATE
TONIGHT, AND BLOWING SNOW COULD BE A PROBLEM DUE TO REDUCED
VISIBILITIES.

KSZ030-031-043>046-061>066-074>081-084>090-191945-
/O.UPG.KDDC.HW.A.0002.140220T0600Z-140220T1500Z/
/O.COR.KDDC.HW.W.0003.140220T0600Z-140221T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
407 AM CST WED FEB 19 2014 /307 AM MST WED FEB 19 2014/

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT. 

* TIMING...FROM 12 AM CST THURSDAY THROUGH 6 PM CST THURSDAY.

* WINDS...NORTH-NORTHWEST AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* MAIN IMPACT...HAZARDOUS TRAVEL ESPECIALLY ALONG EAST-WEST ROADS,
  AND NEAR GRAIN ELEVATORS AND WIND BREAKS. LIGHT STRUCTURAL
  DAMAGE WILL BE POSSIBLE WITH HIGH GUSTS UP TO 60 MPH.

* OTHER IMPACTS...AREAS OF BLOWING SNOW ALONG AND NORTH OF HIGHWAY 96,
  LATE TONIGHT INTO THURSDAY, MAY REDUCE VISIBILITIES TO BELOW ONE
  HALF OF A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  MONITOR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...UPDATES...STATEMENTS....FORECASTS...AND WARNINGS.

&&

$$

12

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Feb 18, 2:26 PM CST, 27 minutes earlier.

Area forecast discussion, Feb 18, 2:26 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
226 PM CST Tue Feb 18 2014

...UPDATE TO FIRE WEATHER...

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 130 PM CST TUE FEB 18 2014

Short range models indicate the upper level shortwave to our north
moving quickly eastward into the southern Great Lakes Region tonight
while a zonal flow aloft prevails across the Western High Plains.
The zonal flow will persist through Wednesday, and with drier air
filtering southward into western Kansas tonight, will keep precip
chances at bay through late Wednesday afternoon. Temperatures will
remain above normal tonight as a surface high quickly pushes through
western Kansas. Although winds are expected to be light and variable
overnight, a southerly low level flow is expected to quickly return
by daybreak across extreme southwest Kansas along with increased
mid/upper level cloud cover. This may keep temperatures just above
MOS guidance (much like last night) with lows only down into the
30s(F) with a few upper 20s(F) possible near the I-70 corridor.
A few lower 40s(F) will still be possible closer to the Oklahoma
border in far southwest Kansas. Temperatures will remain mild
Wednesday as a low level southerly flow intensifies across western
Kansas due to surface high pressure kicking further off to the east.
This will quickly draw warmer air into western Kansas raising H85
temperatures back up into the lower to mid Teens(C) across far
southwest Kansas Wednesday afternoon with H85 temperatures
remaining around 5C in central Kansas. The NAM/GFS show lower
level lapse rates steepening by mid afternoon. Look for highs up
into the lower to mid 60s(F) in southwest Kansas with a few upper
50s(F) still possible in central Kansas.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 420 AM CST TUE FEB 18 2014

Busy extended period with a fairly significant cyclone to deal with
Wednesday/Thursday. The weighted blend solution (Friday onward) was
left as is.

Anyway, the main focus was on Wednesday and Thursday. A fairly intense
trof is located across the northeastern Pacific and into western Canada
as of this morning. This upper level feature will eventually be the
impetus to our sensible weather impacts midweek. The trof will be located
across the central Rockies Thursday morning. Significant dynamics are
associated with this as a 110-120 kt 250 hPa jet streak rounds the base
of the longwave trof and ejects across Kansas. An ageostrophic response
will lead to impressive surface cyclogenesis Wednesday evening through
Thursday evening across Kansas. Ahead of the sfc cyclone, low 40F dewpoints
will advect in across the warm sector. Depending on which model you
believe, some of the solutions are generating a few hundred J/kg of
MUCAPE. At this point, cannot rule out a rumble of thunder Wednesday
evening across central and south central Kansas. Moreover, The entire
lower tropospheric response is very impressive with a deep sfc to 850
hPa cyclone. Temperature advections are very impressive as well with
strong warm air advection Wednesday evening, followed by intense cold
air advection Thursday morning. This system has a lot of downslope southwesterly
momentum associated with it, so that will limit precipitation for the
southern 2/3rds of the forecast area of responsibility. Low level thermodynamic
profiles are rather warm, and this in combination with a delayed saturated
dendritic zone will limit overall snowfall amounts. Still, cannot rule
out an inch or so along the I70 corridor as the 700/850 hPa deformation
zone strengthens on the backside of the departing cyclone. Have made
spatiotemporal adjustments to pops with the highest probabilities across
the northern zones in association with WAA ahead of the cyclone and
the deformation zone is the most pronounced and developed behind the
cyclone. This area is also closer to the left exit region and the related
transverse circulation providing lift. Lastly, the whole kinematic profile
is very strong and a solid wind advisory is a no-brainer for Thursday.
Will defer to later shifts as we already have one issued in the short
term period. It will be very windy Thursday.

Beyond that, zonal to northwesterly flow aloft will continue thru the
weekend and into next week. This favors cooler temperatures, particularly
next week as colder 850 hPa temperatures advect in the wake of as passing
synoptic trof.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 1100 AM CST TUE FEB 18 2014

VFR conditions will prevail at all TAF sites through early Wednesday
morning. As for winds, a weak cold front will push southward across
western Kansas this afternoon turning winds northerly 20 to 30kt
through early this evening. Surface high pressure will quickly
follow southeastward across western Kansas tonight resulting in
light and variable winds through daybreak Wednesday. Winds will
then become southerly 15 to 25kt mid to late morning Wednesday as
the surface high departs to the east.

&&

.FIRE WEATHER...
ISSUED AT 222 PM CST TUE FEB 18 2014

Very warm temperatures up into the 70s(F) combined with increasing
north to northwest winds behind an approaching cold front is
resulting in critical fire weather conditions. Therefore, a Red
Flag Warning has been issued for west central, central, and
southwest Kansas through 7 PM CST this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  33  60  34  48 /   0   0  30  10
GCK  33  60  31  46 /   0   0  40  10
EHA  35  65  31  47 /   0   0  20  10
LBL  35  63  33  48 /   0   0  20  10
HYS  32  57  32  42 /   0  10  60  30
P28  35  60  42  50 /   0  10  20  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING until 7 PM CST /6 PM MST/ this evening FOR
KSZ030-031-043>046-061>065-074>079-084>088.

WIND ADVISORY until 7 PM CST this evening FOR KSZ030-031-043>046.

HIGH WIND WATCH from late Wednesday night through Thursday
morning FOR KSZ030-031-043>046-061>066-074>081-084>090.

&&

SHORT TERM...JJohnson
LONG TERM...Sugden
AVIATION...JJohnson
FIRE WEATHER...JJohnson
Hazardous weather outlook, Feb 18, 2:42 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
242 PM CST TUE FEB 18 2014

KSZ030-031-043>046-061>066-074>081-084>090-191100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
242 PM CST TUE FEB 18 2014 /142 PM MST TUE FEB 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A WIND ADVISORY IN EFFECT THROUGH EARLY THIS EVENING.
SEE THE WEATHER MESSAGE FOR FURTHER DETAILS. ADDITIONALLY, A RED
FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING. SEE THE FIRE
WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN INTENSE, FAST MOVING STORM SYSTEM WILL RESULT IN HIGH WINDS
AND LIGHT SNOW LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING.
SUSTAINED WINDS OF 35 TO 45 MPH AND WIND GUSTS UP AROUND 60 MPH
WILL BE POSSIBLE IMMEDIATELY BEHIND THE STRONG COLD FRONT. LIGHT
SNOW WILL ACCOMPANY THESE WINDS GENERALLY NORTH OF HIGHWAY 96 AND
ESPECIALLY ALONG THE I-70 CORRIDOR WHERE UP TO AN INCH AND A HALF
OF SNOW IS POSSIBLE. IF MORE THAN AN INCH OF SNOW FALLS, THEN VERY
DANGEROUS BLOWING SNOW CONDITIONS WILL DEVELOP WITH THE HIGH WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

32/25

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 2:43 AM CSTWind AdvisoryDDCEllis, Lane, Ness, Rush, Scott, Trego16 hr
Feb 18, 2:14 PM CSTRed Flag WarningDDCClark, Edwards, Ellis, Finney, Ford, Grant and 16 more5 hr

Nearby

High Wind Watches in Kansas, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.